Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 463, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 12, 2007, 6:49 PM CDT for Ector County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 6:49 PM CDT (23:49 UTC)
- Expired
- Jul 12, 2007, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:34 PM CDT | TSTM WND DMG | 3 N Pleasant Farms, TX | DOWN POWER LINES DUE TO TSTM WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 122356
SVRMAF
TXC135-130045-
/O.NEW.KMAF.SV.W.0463.070712T2349Z-070713T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT THU JUL 12 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ECTOR COUNTY IN WEST TEXAS...
* UNTIL 745 PM CDT
* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
AN AREA OF SEVERE WINDS...POTENTIALLY UP TO 70 MPH...APPROACHING
THE CRANE AND ECTOR COUNTY LINE...13 MILES EAST OF
MONAHANS...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
PENWELL...
WEST ODESSA...
ODESSA...
PLEASANT FARMS...
NORTH COWDEN...
GARDENDALE...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3206 10274 3205 10230 3169 10232 3167 10234
3167 10276
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:01 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 12, 3:01 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 301 PM CDT THU JUL 12 2007 .DISCUSSION... CONVECTION IS ONCE AGAIN ONGOING ACROSS THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ACTIVITY HAS ALSO MANAGED TO CONTINUE/DEVELOP ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO WHERE WATER VAPOR ANIMATION REVEALS A PLUME OF MOISTURE INTACT. THE NAM/WRF SEEMS TO HAVE A BETTER HANDLE ON THE CONVECTION AND WE HAVE FOLLOWED IT/S SOLUTION FOR THE REMAINDER OF THE AFTERNOON AND TONIGHT. RAIN CHANCES HAVE BEEN RAISED FOR THE MOUNTAINS AND ADJACENT PLAINS THROUGH TONIGHT. SIMILAR TO YESTERDAY...WE EXPECT ACTIVITY TO GRADUALLY DECREASE IN COVERAGE WITH THE LOSS OF DAYTIME HEATING. ON FRIDAY...THE SHORT RANGE MODELS CONTINUE TO SUGGEST A COLD FRONT WILL AFFECT THE REGION. THE MODELS HAVE NOW BACKED OFF THE ARRIVAL OF THE FRONT INTO THE NORTHERN PERMIAN BASIN UNTIL LATE MORNING...WITH THE GFS DELAYING IT/S ARRIVAL EVEN LATER. CONVECTION ALONG THE BOUNDARY STILL APPEARS LIKELY AND THIS ARGUES FOR THE NAM/WRF SOLUTION IN KEEPING THE FRONT FARTHER SOUTH THAN THE GFS. WE HAVE RAISED POPS SLIGHTLY FOR THE FRIDAY THROUGH SATURDAY PERIOD GIVEN THE PRESENCE OF A FRONTAL BOUNDARY... WELL ABOVE NORMAL MOISTURE AND WEAK MID-LEVEL SHORTWAVES EMBEDDED IN THE NORTHWEST FLOW ALOFT. HEAVY RAIN WILL CONTINUE TO BE A CONCERN WITH THIS ACTIVITY AND WE HAVE CONTINUED TO MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK. NORTHWEST TO NORTHERLY MID-LEVEL FLOW CONTINUES THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE CENTERED ACROSS SOUTHERN UT/NORTHERN AZ CONTINUES TO STRENGTHEN. WE WILL NEED TO MONITOR FOR MCS ACTIVITY IN THIS REGIME...BUT CONFIDENCE IS NOT YET HIGH ENOUGH TO GIVE POPS A SIGNIFICANT INCREASE OVER THE PREVIOUS FORECAST. NORTHERLY MID-LEVEL FLOW GRADUALLY TRANSITIONS TO NORTHEASTERLY EARLY NEXT WEEK WITH MEDIUM RANGE MODELS SUGGESTING MID-LEVEL TROUGH/LOW DEVELOPMENT OVER TEXAS. THE GFS RETROGRADES THIS FEATURE INTO WEST TEXAS...HOWEVER THE ECMWF KEEPS THIS FEATURE TO THE EAST OF OUR REGION. WE HAVE NOT INCREASED POPS AT THIS TIME AND WILL WAIT FOR A LITTLE BETTER MODEL CONSISTENCY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 75 92 70 90 / 10 30 30 20 CARLSBAD NM 71 95 71 95 / 30 30 40 30 DRYDEN TX 73 97 74 95 / 0 10 30 30 FORT STOCKTON TX 74 96 72 92 / 10 20 30 30 GUADALUPE PASS TX 68 94 67 88 / 30 30 50 30 HOBBS NM 70 92 69 93 / 20 30 30 20 MARFA TX 60 89 65 87 / 20 20 30 30 MIDLAND INTL AIRPORT TX 73 94 71 91 / 10 30 30 20 ODESSA TX 75 93 72 92 / 10 20 30 20 WINK TX 75 99 73 96 / 10 20 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/06
Hazardous weather outlook, Jul 12, 2:09 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CDT THU JUL 12 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 209 PM CDT THU JUL 12 2007 /109 PM MDT THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...THE DAVIS MOUNTAINS AND THE NORTHWESTERN PERMIAN BASIN. THE MOST FAVORED AREA FOR THUNDERSTORM ACTIVITY WILL BE SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND HEAVY RAINFALL. FLASH FLOODING OF FLOOD PRONE AREAS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MOST OF THE AREA FRIDAY AND SATURDAY. THE MOST FAVORED AREA FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTHEAST NEW MEXICO AND THE NORTHWESTERN PERMIAN BASIN. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS FROM THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 12, 2:03 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT THU JUL 12 2007 TXZ074-122000- DAVIS/APACHE MOUNTAINS AREA- 203 PM CDT THU JUL 12 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN AND NORTHERN JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF MCDONALD OBSERVATORY AT 203 PM CDT...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED AT THE INTERSECTION OF STATE ROUTE 118 AND STATE ROUTE 166 OR ABOUT 10 MILES NORTHWEST OF MCDONALD OBSERVATORY SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PEOPLE IN EASTERN AND NORTHERN JEFF DAVIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 12, 4:14 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 414 PM CDT THU JUL 12 2007 TXZ057-122215- VAN HORN AND HIGHWAY 54 CORRIDOR- 414 PM CDT THU JUL 12 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF LOBO AT 414 PM CDT...MOVING NORTHEAST AT 10 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PEOPLE IN SOUTHWESTERN CULBERSON COUNTY INCLUDING MOTORISTS ON U S HIGHWAY 90 AROUND 10 MILES SOUTH OF VAN HORN SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 12, 5:45 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CDT THU JUL 12 2007 TXZ057-058-258-122345- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- GUADALUPE MOUNTAINS- 545 PM CDT THU JUL 12 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL CULBERSON COUNTY...13 MILES SOUTHEAST OF PINE SPRINGS. STORM MOVEMENT WAS NORTHEAST AT 10 MPH. SMALL HAIL AND WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:53 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 67 min |
| Jul 12, 1:53 AM CDT | River Flood Warning | MAF | Presidio | 7 hr |
| Jul 12, 1:53 AM CDT | River Flood Warning | MAF | Presidio | 7 hr |
| Jul 12, 2:51 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 54 min |
| Jul 12, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 63 min |
| Jul 12, 6:20 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.